Breathelessness on exertion

Hi I am new here and would like some advice. My husband had atrial fibrillation and an echogram showed thickening of the left ventricle. He has an appointment with a Cardiologist but not until the end of September. He is on bisoprolol, lisinopril and fuseomide. He has been getting breathless but more recently it has got worse to the point where any physical excretion leaves him gasping for breathe. Most of the time he is very sleepy and out of sorts. He went back to the GP on Monday, who said to double the fuseomide but this lowered his BP even more and is making him dizzy. He has an appointment next Tuesday with his GP. Any advice on what he should be asking. I am feeling quite helpless.

4 Replies

oldest โ€ข newest
  • Hello Casino,

    sorry to hear of your husbands problems. I would most certainly push your GP to see him earlier failing this I would either go to A&E or call 111 for advice

  • Hi skid11, rang the GP Friday, just said to reduce the water tablets and stop the lisonpril and to go back on Tuesday. By Sunday he was absolutely gasping after going upstairs. Just could not get his breathing under control. Rang 111 who sent first responder, paramedic and ambulance and he was taken straight to hospital. First thoughts chronic heart failure, now after a new echogram hospital can't understand why he told he had thickening of LV , new echogram shows right side pumping very fast. Now they think he has a clot on the lung and are doing more tests t/m.

  • More tests definitely needed, hopefully a proper diagnosis as well

  • My initial symptom (Feb this year) was breathlessness but a) I was a smoker at the time and b) they were convinced it was a liver problem. Turned out to be a heart attack that I had had in early January and needed immediate surgery on. Though I had no idea that had happened. The ventricle issue meant that my heart was unable to function in terms of removing the detritus from my system and that was slowing me down. My operation was a USD repair, took 8 hours, but here I am, 6 months later, no longer a smoker and no longer breathless! The Furesomide he really needs to keep taking as that will aid with water retention. Indeed, I'd even suggest he asks his GP to up the dose. I'm still on 20mg a day even this long after the op. Good luck...but, as I was told, the patient these days needs to manager their medicines. Don't rely on the GPs.

You may also like...